MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; WARMER, THERMAL, INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; WARMER, THERMAL, INFUSION FLUID
Model Number 903-00006P
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Emits Odor (1425); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is pertaining to the 2nd disposable set involved in the incident.The internal complaint file (b)(4) has been logged for this incident for traceability.The user facility confirmed that the disposable set involved in the incident will be sent to belmont for review but we haven't received it as of (b)(6) 2024.The user facility reported leak from tubing that was too hot to touch when they opened the chamber."belmont tubing ruptured with blood leaking from the housing and an electrical smell.When i removed the tubing from the pump the ring was very hot." after a couple of units, blood started leaking/pouring from the belmont onto the floor.We opened the door to the belmont to try and see where the leak was occurring.It was hard to visualize and from what we could tell it was due to a defect in the tubing.Again, due to the situation we immediately switched to the 3rd belmont.There is no report of any patient harm associated with this incident.Upon further follow-up with the user facility, it was confirmed that platelets and cryoprecipitate were infused during this event using the rapid infuser.The operator's manual contains information on contraindicated fluids and clearly states that "platelets are contraindicated for use with the system and should not be used", as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless steel rings inside the heat exchanger may become overheated.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.In order to avoid similar incidents in future, belmont offered refresher training for clinical staff at the user facility to familiarize them with compatible solutions and proper use of device per our specifications, but it was declined.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported the following: we had two reports incidents of belmont malfunction.One in the ed and one in the or with leaking tubing and too hot to touch when they opened the chamber."belmont tubing ruptured with blood leaking from the housing and an electrical smell.When i removed the tubing from the pump the ring was very hot." "i later learned that there was similar incident in the ed with belmont tubing rupturing.".
 
Additional Manufacturer Narrative
The device was requested for investigation multiple times, however it was not sent to belmont for investigation.Belmont contacted the user facility on september 11th, september 25th and october 23rd requesting the return of the device for investigation and obtain additional information however it was not provided.The disposable set involved in the incident was requested but was not provided for investigation.A thorough investigation into the disposable set involved could not be carried out.All disposable sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies no further issues were reported on the rapid infusers involved in the incident.No device malfunction could be verified and the root cause could not be determined.The complaint file will be reopened in the event the device or additional information become available.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
3-SPIKE DISPOSABLE SET
Common Device Name
WARMER, THERMAL, INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20410652
Report Number1219702-2024-00046
Device Sequence Number7983812
Product Code LGZ
UDI-Device Identifier00896128002022
UDI-Public00896128002022
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00006P
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown